Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 319, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 3, 2022, 11:20 AM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 3, 2022, 11:20 AM MST (18:20 UTC)
- Expired
- Oct 3, 2022, 2:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 84 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 12:30 PM MST | FLASH FLOOD | 10 Ne Chloride, AZ | MOHAVE COUNTY FLOOD CONTROL WEBCAM SHOWS WATER FLOWING OVER STOCKTON HILL ROAD AT VOCK WASH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2686 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295
WGUS55 KVEF 031820
FFWVEF
AZC015-032130-
/O.NEW.KVEF.FF.W.0319.221003T1820Z-221003T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1120 AM PDT Mon Oct 3 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 230 PM MST.
* At 1120 AM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kingman, Windy Point Campground, New Kingman-Butler, Packsaddle
Campground, Chloride, and Stockton Hill Rd between mile markers 10
and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3529 11418 3555 11427 3554 11376 3525 11386
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AG3 follow-up statements
060
WGUS75 KVEF 031946
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1246 PM PDT Mon Oct 3 2022
AZC015-032130-
/O.CON.KVEF.FF.W.0319.000000T0000Z-221003T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1246 PM MST Mon Oct 3 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST THIS
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...
At 1246 PM MST, a rain gauge along Stockton Hill Road at mile marker
10 recorded 1.14 inches of rain in just over an hour. Flash flooding
is likely ongoing.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges reported.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Windy Point Campground, New Kingman-Butler, Packsaddle
Campground and Chloride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3529 11418 3555 11427 3554 11376 3525 11386
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SC747
WGUS75 KVEF 032010
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
110 PM PDT Mon Oct 3 2022
AZC015-032130-
/O.CON.KVEF.FF.W.0319.000000T0000Z-221003T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
110 PM MST Mon Oct 3 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST THIS
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...
At 110 PM MST, gauge reports indicated thunderstorms producing heavy
rain across the warned area. Between 0.75 and 1 inch of rain has
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges reported.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Windy Point Campground, New Kingman-Butler, Packsaddle
Campground and Chloride, Stockton Hill Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3529 11418 3555 11427 3554 11376 3525 11386
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AG093 WGUS75 KVEF 032125 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 225 PM PDT Mon Oct 3 2022 AZC015-032135- /O.EXP.KVEF.FF.W.0319.000000T0000Z-221003T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 225 PM MST Mon Oct 3 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 230 PM MST THIS AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3529 11418 3555 11427 3554 11376 3525 11386 $$ CO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 10:05 AM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 3, 10:05 AM MST, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1005 AM PDT Mon Oct 3 2022 .SYNOPSIS...A circulation moving over our region will produce scattered thunderstorms for southern Nevada, northwest Arizona and far southeast California today. The disturbance exits to the south this evening and a ridge of high pressure will push moisture away Tuesday drying out the region and leaving us with above-average temperatures continuing through Friday. && .UPDATE...Current water vapor satellite imagery shows an upper-level trough churning over eastern Montana, with a smaller disturbance sliding into the southern Great Basin on the periphery of this trough. This shortwave is responsible for the early morning convection over northwestern Arizona and southwestern Utah. Shower and thunderstorm activity is expected to continue throughout the afternoon and into the evening hours as this shortwave continues to dig into the forecast area. CAMPoPs have been blended in with the NBM to help better represent the precipitation potential through later this evening. Other than that, the current forecast remains on track with no major changes necessary. --Stessman-- && .SHORT TERM...Today through Tuesday. Today will be a more active day for showers and thunderstorms over northwest Arizona and even over southern Nevada and eastern San Bernardino County California. The focusing mechanism for convection will be a circulation sliding down the back side of the broad closed low that has been spinning over the Northern Rockies. This circulation will move over southern Nevada today as it heads down the lower Colorado River Valley by late this evening. Vorticity advection will provide dynamic upward forcing to interact with a moist and unstable air mass which has been slowly spreading in from Arizona over the aforementioned areas the past couple days and will result in scattered thunderstorms this afternoon. Storm movement will be from northwest to southeast generally 15-20 mph which should limit heavy rain amounts somewhat over any specific location. There will be potential for strong winds and the latest HREF is indicating a 70 percent probability of max wind speeds over 35 mph from Laughlin-Bullhead City to Lake Havasu this afternoon and early evening. There will also be potential for localized flash flooding as some storms could redevelop and move over the same area especially for central and southern Mohave County. Showers and thunderstorms should dissipate fairly quickly after sunset as the circulation and trough axis head down the lower Colorado River Valley and into southern Arizona. Dry northerly flow will develop over our region late tonight and Tuesday eliminating the potential for storms and allowing plenty of sunshine and light winds for most areas except north winds gusting 20-25 mph near Laughlin-Bullhead City. High temperatures won't change much with readings 90-95 degrees across most desert zones today and Tuesday. .LONG TERM...Wednesday through Monday. An amplified ridge nosing inland from the West Coast up through western Canada will keep our region dry and warm Wednesday and Thursday but the medium range ensembles indicate a broad closed upper low spinning up over New Mexico then retrograding across southern Arizona and northwest Mexico Friday through Sunday which would produce an easterly and may allow lingering moisture to spread back into Mohave County and possibly even over eastern San Bernardino and Clark counties by Sunday for a slight chance of thunderstorms over the mountains. Temperatures trend downward slightly for the weekend with highs in the upper 80s to lower 90s for the Mojave Desert zones which is close to normal. && .AVIATION...For Harry Reid...Southwest winds under 10kts will become light and variable through 15z. There are some indications a northeast wind Mostly clear skies with increasing mid and upper- level clouds this afternoon. Winds today are expected to be mostly light but could be highly influenced by thunderstorm outflow from storms developing in and around the valley this afternoon. However, confidence in timing of occurrence, direction, and speed is low. For the rest of southern Nevada, northwest Arizona and southeast California...Generally light and diurnal wind patterns anticipated today, though sites in the Colorado River Valley should see northerly breezes by late morning. In the afternoon, thunderstorm development may impact sites in the Las Vegas and Colorado River Valleys. Gusty outflow winds will likely accompany any storms that form but confidence is low that any one terminal will see substantial impacts. Mostly clear skies across the area this morning, with mid and upper level clouds developing from the Las Vegas Valley into the Colorado River Valley later this morning through mid evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/LONG TERM...Adair AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 12:16 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Oct 3, 12:36 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Oct 3, 1:26 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 3, 2:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 56 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.